MAUDE Adverse Event Report: MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER

MARVAO MEDICAL NEXSITE HD STEPPED TIP; HEMODIALYSIS CATHETER
Catalog Number NEXHD1553201
Health Effect - Clinical Codes Bacterial Infection (1735); Fever (1858); Staphylococcus Aureus (2058)
Date of Event 04/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation because the device remains implanted; therefore an analysis of the complaint device could not be completed.A review of the manufacturing documentation confirmed that the lot met the specification requirements.The review found no deviations or non-conformances that would have contributed to the reported complaint.Taking into consideration the evaluation conducted and the details of the complaint, this investigation was assigned the most probable root cause of an anticipated procedural complication.A complaint with a most probable root cause classification of an anticipated procedural complication indicates that a device related root cause does not apply and the complaint is due to a known effect of the procedure.
 
Event or Problem Description
(b)(4): the nexsite device was successfully placed in this patient on (b)(6) 2016.On (b)(6) 2016, mild malposition of her catheter with inability to run her dialysis treatment was reported.The same catheter remained, the catheter was just untwisted and repositioned.The event resolved on the same date.On (b)(6) 2016, the patient experienced mild bacteremia with (b)(6) of unknown primary.The patient had a fever and wbcs of 21.4.Peripheral bloods showed (b)(6) while central bloods were not taken.While the source of the bacteremia was unknown, a uti or pneumonia was suspected.The exit site was clean, the tunnel tract was clean and when the antibiotics were discontinued, the catheter was still being used without problems.Vancomycin as given to treat the event and the event resolved on (b)(6) 2016.
 
Event or Problem Description
Additional information: it was confirmed that no urine analysis or culture was done on the patient.Chest x-ray demonstrated infiltrates felt to be consistent with pneumonia.

Brand Name
NEXSITE HD STEPPED TIP
Common Device Name
HEMODIALYSIS CATHETER
Manufacturer (Section D)
MARVAO MEDICAL
innovation in business centre
gmit, dublin road
galway, H91 D CH9
EI  H91 DCH9
MDR Report Key5771530
Report Number3008110587-2016-00026
Device Sequence Number315229
Product Code MSD
UDI-Device Identifier05391525640068
UDI-Public(01)05391525640068(17)161101(10)42551
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K133796
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/01/2016
Device Catalogue NumberNEXHD1553201
Device Lot Number42551
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/13/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/06/2016
Supplement Report FDA Received Date07/28/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ESCITALOPRAM
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient Weight138